PDA

View Full Version : neurontin



TERIOD
07-13-2007, 01:40 PM
Hey all,
Im just about to start neurontin and have a few questions for lupus nephritis patients that have used this drug, has there been any marked effects on kidney functions I.E creatinine, also has dizzyness been a problem while on this drug

thanks in advance for any and all Comments

Terry
:oops: :multi: :sleeping: :mrgreen: :oops: :sleeping: :sleeping: :sleeping: :shocked!: My day

tlujan1
07-18-2007, 09:24 PM
I have been on Neurontin for a while. I take 3 (900mg) in am and 900mg at night. It is a little helpful with my neuropothy in my legs, especially with the pain. I am not sure about the kidneys, but lately I have been having kidney pain, so I am goign to have my doc check that.

We have blood tests all the time, so if you are worried about your kidneys just ask for a UA every 3 months.

It doesnt make me dizzie or more tired...really cant tell the difference you know. But it does cause stomach problems, so watch out for that. I just keep Imodiam AD handy.

Good luck...Tanya

malay*b
07-19-2007, 07:25 AM
Hi Terry,
I am about to start neurontin too. I hate starting new meds, you never know how they'll effect you. I am hopeful. My doc statred me at 300mg at bedtime, but i'm waiting until saturday night to start it, because husband will be home. I worry that it will knock me out and my kids wouldn't be able to wake me if they needed to. Has it made you extra sleepy?
I hope it works well for you & me too.

Good luck
malay*b

tlujan1
07-19-2007, 03:01 PM
I take over 1800 mg a day, and it doesnt knock me out. But, it takes a lot to knock me out. Everyone responds different, like you said.

Good luck. Tanya

mnjodette
07-20-2007, 06:18 AM
I heard lots of stories about neurontin making you very, very sleepy. I have been taking 1800 mg for some time now (for a neuropathy in my leg) and have had very little problem with that. It DID make me somewhat sleepy at first, but it certainly didn't 'knock me out'. I have no problem at all now. Unfortunately, it also doesn't control the pain the way it used to. But, my neuropathy is better, and I'm actually reducing the amount that I take.

Jody

TERIOD
07-22-2007, 04:09 PM
Thanks for all your replies, they are pretty much accurate, im still workin my way up on this drug, yes i am very leary about taking new drugs, especially one that affects brain functions as i cant afford to spare any

thanks Terry

Sarah258
10-20-2007, 11:31 PM
this is odd to me, they tried me on elavil and neruontin at the same time, before i was diagnosed, in combination, they made me hurt SO SO SO bad. i didn't try the one or other on thier own till recently i just realized i was back on elavil, for sleep and to help with a vas array of stomach issues. it makes me sleep FOREVER like 9pm to 2pm it is awful.

Razzleberry
10-31-2007, 04:44 PM
I started on neurontin a month ago now and have found little to no help from it. The neuropathy is the same, maybe even a tad worse and the sleeping that started out wonderful has now reverted back to wakeful nights. How long does it take to be effective and does the side effect of blissful sleep subside over time like I seem to be finding?

A side on neuropathy ....I know not much about this but seem to have more numb spots on extremities and wonder if this is something that will resolve over time or does it need to be addressed? Or is this not neuropathy at all?

Thanks a bunch.

mnjodette
11-01-2007, 06:01 PM
I've had a neuropathy in my right leg since July of last year. I've seen three neurologists (one at Mayo Clinic) and they all said it would heal eventually - but no one could say how much it would heal. I've been on neurontin for at least a year. It helped initially, but it really doesn't do much anymore. My leg IS better - the nerve pain is only intermittant (like when I stand in one place for too long, or sit with my leg elevated a certain way.) I also get numbness - my right knee is still pretty numb, but it's a little better too. My feel get numb sometimes, too. Not sure if it's all related. There are a lot of crazy symptoms with this disease.

morning star
11-01-2007, 08:08 PM
I was on Lyrica before and worked great after getting started(first cause me to be extremely tired) then my insurance changed and they denied my Lyrica and said I needed to be on Neurotin. I must say I absolutly hate the stuff. I was extremely dizzy, swollen all over but mainly in my legs and ankle and feet severe pitting edema and I started waking up in the middle of the night. I quit taking it 3 days ago and I've started going to the bathroom all the time to get rid of this excess water. I'm going back on Lyrica now even if I have to pay for it. They are both the same drug made by the same manufacturer but Lyrica is newer and has fewer side effects or I will say not as severe! But everyone is different, I was just unfortunate to have the bad side effects.